MAUDE Adverse Event Report: ARTHREX INC. DRIVER,3.5MM HEX,CANNULATED (MINI HUDSON); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. DRIVER,3.5MM HEX,CANNULATED (MINI HUDSON); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-8967D
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopic ankle fusion/right ankle procedure, the tip of the 3.5mm hex driver broke off while the surgeon was driving the screw.The surgeon was able to remove the majority of the fragments, however, a small piece of the driver tip remained in the patient.A second driver from the tray was used to finish implanting screw successfully.Follow-up investigation: an x-ray was taken and confirm the presence of the fragment in the patient's posterior lateral ankle, however, the x-ray is not available.

Brand Name
DRIVER,3.5MM HEX,CANNULATED (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7178416
Report Number1220246-2017-00509
Device Sequence Number1212703
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8967D
Device Lot Number47321731
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;